MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. NOVASIL SILICONE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. NOVASIL SILICONE EMBOLECTOMY CATHETER
Model Number 1801-44
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed the balloon of this catheter has ruptured and it was missing about 8 mm of the balloon piece in between the two windings.We did not observe any necking of the catheter extrusion.Both windings were properly held in place.Based on our device evaluation, it is likely that some anatomical (calcification or stenosis in the lesion area) or procedural factors ( use of excessive force to remove the thrombus) may have contributed to the balloon rupture.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque or overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.There was no harm to the patient as the result of this incident.Surgeon used another lemaitre novasil embolectomy catheter of different size to complete the procedure.
 
Event or Problem Description
During thrombectomy in a dialysis patient, the balloon of the novasil silicone embolectomy catheter ruptured when removing the clot.Surgeon used another novasil silicone embolectomy catheter to complete the procedure.There was no harm to the patient as the result of this incident.

Brand Name
NOVASIL SILICONE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11467452
Report Number1220948-2021-00024
Device Sequence Number4189175
Product Code DXE
UDI-Device Identifier00840663100910
UDI-Public00840663100910
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Model Number1801-44
Device Catalogue Number1801-44
Device Lot NumberNSE2160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1